Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convex matrix functions


Author: William Watkins
Journal: Proc. Amer. Math. Soc. 44 (1974), 31-34
MSC: Primary 15A45
DOI: https://doi.org/10.1090/S0002-9939-1974-0340291-3
MathSciNet review: 0340291
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to prove convexity properties for the tensor product, determinant, and permanent of hermitian matrices.


References [Enhancements On Off] (What's this?)

  • [1] R. Bellman, Introduction to matrix analysis, McGraw-Hill, New York, 1960, Chap. 8. MR 23 #A153. MR 0122820 (23:A153)
  • [2] J. Bendat and S. Sherman, Monotone and convex operator functions, Trans. Amer. Math. Soc. 79 (1955), 58-71. MR 18, 588. MR 0082655 (18:588b)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. 11, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [4] C. Davis, Notions generalizing convexity for functions defined on spaces of matrices, Proc. Sympos. Pure Math., vol. 7, Amer. Math. Soc., Providence, R.I., 1963, pp. 187-201. MR 27 #5771. MR 0155837 (27:5771)
  • [5] F. Kraus, Über konvexe Matrixfunktionen, Math. Z. 41 (1936), 18-42. MR 1545602
  • [6] K. Löwner, Über monotone Matrixfunktionen, Math. Z. 38 (1934), 177-216. MR 1545446
  • [7] M. Marcus and H. Minc, Generalized matrix functions, Trans. Amer. Math. Soc. 116 (1965), 316-329. MR 33 #2655. MR 0194445 (33:2655)
  • [8] M. Marcus and P. J. Nikolai, Inequalities for some monotone matrix functions, Canad. J. Math. 21 (1969), 485-494. MR 38 #5815. MR 0237534 (38:5815)
  • [9] M. H. Moore, A convex matrix function, Amer. Math. Monthly 80 (1973), 408-409. MR 0314875 (47:3424)
  • [10] G. D. Mostow and J. H. Sampson, Linear algebra, McGraw-Hill, New York, 1969. MR 42 #7673. MR 0272792 (42:7673)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A45

Retrieve articles in all journals with MSC: 15A45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0340291-3
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society